CASE REPORT
Year : 2017  |  Volume : 8  |  Issue : 3  |  Page : 145-147

Looking beyond the obvious: Cefepime-induced nonconvulsive status epilepticus


1 Department of Pharmacology, Kasturba Medical College, Manipal University, Manipal, Karnataka, India
2 Department of Medicine, Kasturba Medical College, Manipal University, Manipal, Karnataka, India

Correspondence Address:
Sharath Madhyastha
Department of Medicine, Kasturba Medical College, Manipal University, Manipal - 576 104, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jpp.JPP_64_17

Rights and Permissions

Cephalosporins are a commonly used class of antibiotics in various types of infections. Cefepime, a fourth-generation cephalosporin, has been reported to cause neurotoxicity, which can present itself as varied manifestations. Nonconvulsive status epilepticus (NCSE) is a rare manifestation of this neurotoxicity. This condition often proves difficult to diagnose because it is chiefly an electroencephalogram-based diagnosis. The authors report a case of cefepime-induced NCSE in a 57-year-old female patient with compromised renal status.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1450    
    Printed49    
    Emailed0    
    PDF Downloaded189    
    Comments [Add]    

Recommend this journal